MAUDE Adverse Event Report: CARDINAL HEALTH POLYUR F T 8FRX20IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

CARDINAL HEALTH POLYUR F T 8FRX20IN W ENFIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461701E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a nurse in the nicu found a defective orogastric (og) tube.Per additional information provided by the customer, the nurse pushed air into the og once it was inserted to ensure it was in the proper placement and could be heard in the stomach but was unable to hear the air.The rn removed the og tube from the patient and attempted to push water through the og at the sink area.The water passed easily through the tube but the base of the tube, that would be in the patient's stomach, was slightly bent so the rn assumed that was the issue.The nurse discarded and replaced the feeding tube with no issues.There was no patient harm and no change in the medical treatment/interventions given.
 
Additional Manufacturer Narrative
Investigation summary: the device history record (dhr) file was reviewed, and no discrepancy was found according to the failure mode reported.Physical sample was not returned.Photos of the packaging was provided however, based on the images it is not possible to confirm the reported condition.If a sample is received at a later date the investigation will be updated.The exact root cause could not be determined at this time.Functional inspection is performed during the manufacturing process with acceptable results according to quality standard requirements.No action plan is deemed required.The current process is running according to product specifications, meeting quality acceptance criteria.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
POLYUR F T 8FRX20IN W ENFIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12954490
Report Number9612030-2021-03116
Device Sequence Number14614356
Product Code PIF
UDI-Device Identifier10884521547162
UDI-Public10884521547162
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number461701E
Device Catalogue Number461701E
Device Lot Number2125032964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/20/2022
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown